My two-year-old has just been diagnosed with diabetes insipidus. What can we do to make the adjustment easier?
DDAVP (desmopressin) & Symptoms. That your child is getting treatment is the best way to become adjusted. Now your toddler will be much better able to sleep through the night and be less cranky as the constant thirst will be quenched! watch for breakthrough so you know when the DDAVP (desmopressin) is wearing off. Your peds endo will discuss with you when to restrict fluids. Does your child have other pituitary hormone deficiency? Cause of di?
Electrolyte problem. Diabetes insipidus occurs due to either abnormality in hormone secretion from the brain or kidney not responding to this hormone. High blood sodium levels is one of the common and serious electrolyte problem. Being two year old, the child may not be able to express the thirst or get access to water when the sodium level is high. It is crucial for the parents to carefully monitor them. Read more...